MAUDE Adverse Event Report: CONMED CORPORATION VCARE SERIES 300 VAGINAL-CERVICAL RETRACTOR-ELEVATOR, SIZE SMALL; VCARE UTERINE MANIPULATOR

CONMED CORPORATION VCARE SERIES 300 VAGINAL-CERVICAL RETRACTOR-ELEVATOR, SIZE SMALL; VCARE UTERINE MANIPULATOR
Catalog Number 60-6085-300
Health Effect - Clinical Code Injury (2348)
Date of Event 02/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per report, other than the initial insertion problem due to the patient's vaginal canal being very small making it difficult to insert the foam occluder into the patient, there were no problems reported in regards to the use of the vcare device.To that end, the vcare series 300 vaginal-cervical retractor-elevator, size small, was discarded at the user facility and not returned to conmed corporation for evaluation.This lot was manufactured 02-mar-2015.A review of the device history record for this lot found no non-conformances or abnormalities noted during the manufacturing process that could have caused or contributed to the reported issue.Of the lot containing (b)(4) units, there have been no other similar complaints received on this item and lot number combination.A two (2) year review of product history for this device family showed this as an isolated incident.During this same two (2) year period (b)(4) units were sold worldwide making the occurrence rate for this reported failure mode (b)(4) percent.Based on the report from the physician, it is believed that reported vaginal tear resultant from the insertion of the vcare device is directly related to the patient's condition of small size and vaginal atrophy.Per the physician's report, the patient's vaginal opening would most likely tear with insertion of the vcare 300 and with other versions of manipulators for the cups of the other devices would also be too large for an atrophied vagina due to the patient's age and the patient being so small.To reduce the risk of patient injury the ifu, instructions for use, provides the following precautions and warnings: perform pelvic examination to determine the direction of the uterus and then sound the cavity to access the uterine depth.Extra caution should be exercised in the case of a very small uterus.Do not use vcare if the uterus sounds to less than 4.0cm (1.6in).No returned to conmed corporation.
 
Event or Problem Description
During the utilization of a vcare series 300 vaginal-cervical retractor-elevator small size, it was reported that the patient's vaginal canal was very small making it difficult for the surgeon to insert the foam occluder of the device into the patient.As reported, the physician continued with the device insertion noting that the patient's vaginal opening would most likely tear with insertion of the vcare 300 and with other versions of manipulators for the cups of other devices would also be too large for an atrophied vagina due to the patient's age and the patient being so small.The foam occluder was successfully placed although a vaginal tear was noted from the insertion.Further information received states that the physician sutured the vaginal tear to assist in the healing of the tear.No other complications were reported in regards to the use of the vcare device and the procedure was otherwise completed as planned.

Brand Name
VCARE SERIES 300 VAGINAL-CERVICAL RETRACTOR-ELEVATOR, SIZE SMALL
Common Device Name
VCARE UTERINE MANIPULATOR
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5497627
Report Number1320894-2016-00013
Device Sequence Number11053325
Product Code LKF
UDI-Device Identifier00653405082067
UDI-Public(01)00653405082067(17)170301(30)1(10)201503021
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/01/2017
Device Catalogue Number60-6085-300
Device Lot Number201503021
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2016
Initial Report FDA Received Date03/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight41